1 doctor weighed in:

I recently stopped Yaz (drospirenone and ethinyl estradiol) and have quickly gained 16 lbs and have read about others who have experience same. What is the cause and how can I treat it???

1 doctor weighed in
Dr. Colleen Foos
Obstetrics & Gynecology

In brief: It's not the Yaz (drospirenone and ethinyl estradiol)

While Yaz (drospirenone and ethinyl estradiol) has a slight diuretic effect ( removes water weight), a 16 lb weight gain is not due to stopping Yaz (drospirenone and ethinyl estradiol).
First, check a pregnancy test! You could consider having your doc check your thyroid function too. Then , sensible diet and exercise. It's not the Yaz (drospirenone and ethinyl estradiol), it's probably the French fries.

In brief: It's not the Yaz (drospirenone and ethinyl estradiol)

While Yaz (drospirenone and ethinyl estradiol) has a slight diuretic effect ( removes water weight), a 16 lb weight gain is not due to stopping Yaz (drospirenone and ethinyl estradiol).
First, check a pregnancy test! You could consider having your doc check your thyroid function too. Then , sensible diet and exercise. It's not the Yaz (drospirenone and ethinyl estradiol), it's probably the French fries.
Dr. Colleen Foos
Dr. Colleen Foos
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors